Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 13, 2011, 10:27 AM CDT for Osage County, Missouri. It took effect at May 13, 2011, 12:51 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 10:27 AM CDT (15:27 UTC)
- In effect from
- May 13, 2011, 12:51 PM CDT
- Expired
- May 13, 2011, 4:17 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 12.26 ft at May 14, 2011, 4:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
049
WGUS43 KLSX 131527
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT FRI MAY 13 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.50 INCHES OF
PRECIPITATION ACROSS THE BASIN DURING THE PAST 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-141527-
/O.NEW.KLSX.FL.W.0106.110513T1751Z-110514T1840Z/
/WPHM7.1.ER.110513T1751Z.110513T1800Z.110513T1840Z.NO/
1027 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY AFTERNOON.
* AT 10:00 AM FRIDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 10.1 FEET LATER THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/14 05/15 05/16 05/17 05/18
MARIES RIVER
WESTPHALIA 10.0 7.96 6.4 3.4 2.7 2.4 2.31 follow-up statement
062
WGUS83 KLSX 132117
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT FRI MAY 13 2011
...THE FLOOD WARNING IS CANCELLED FOR THE MARIES RIVER NEAR WESTPHALIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT.
&&
MOC151-132147-
/O.CAN.KLSX.FL.W.0106.000000T0000Z-110514T1840Z/
/WPHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT FRI MAY 13 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 4:00 PM FRIDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.5 FEET.
THE RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/14 05/15 05/16 05/17 05/18
MARIES RIVER
WESTPHALIA 10.0 8.66 6.5 3.7 2.9 2.6 2.4What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 13, 6:00 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 13, 6:00 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT FRI MAY 13 2011 .DISCUSSION... /429 AM CDT FRI MAY 13 2011/ REMNANTS OF THE MCS SHOULD BE PUSHING E-SE OF THE CWA BY 12Z FRI. UPPER LEVEL LOW OVER ERN KS WILL MOVE SEWD TO S CNTRL MO BY 00Z SAT WHILE CDFNT CURRENTLY EXTENDING FROM ERN WI SW THROUGH NERN KS MOVES SEWD THROUGH THE FORECAST AREA TODAY. ALTHOUGH THE OPERATIONAL MODELS GENERATE PRECIPITATION OVER MUCH OF OUR AREA THIS MRNG PREFER THE 4 KM NCEP WRF MODEL WHICH HAS MORE DIURNALLY DRIVEN CONVECTION FOR THIS AFTN. ALTHOUGH IT INITIALLY DEVELOPS MOST OF THE CONVECTION ACROSS SERN MO EARLY THIS AFTN IT EVENTUALLY GENERATES MORE CONVECTION ACROSS MUCH OF THE FORECAST AREA BY LATE AFTN. AS HAS BEEN THE CASE THE LAST COUPLE OF DAYS THE MODELS HAVE NOT DONE A VERY GOOD JOB ON THE THE TIMING AND LOCATION OF THE SHOWERS/STORMS. THE MODELS ARE A LITTLE MORE CONSISTENT FOR TGT IN PLACING MOST OF THERE QPF FROM W CNTRL IL SW TO CNTRL MO...MAINLY NW OF STL. THIS SEEMS REASONABLE AS THIS LOCATION IS N-NW OF THE UPPER AND ASSOCIATED WEAK SFC LOW WHICH WILL MOVE TO SRN IL WRN KY BY 12Z SAT. A GRADUAL COOLING TREND CAN BE EXPECTED AS THE MODELS BRING COOLER AIR INTO THE AREA BEHIND THE SFC CDFNT/850 MB TROF WITH THE 850 MB 8 DEGREE C ISOTHERM ADVECTING EWD TO STL BY 12Z SAT. SHOWERS WILL CONTINUE ON SAT MAINLY FROM THE MISSISSIPPI RIVER EWD AS THE UPPER/SFC LOW CONTINUE MOVING EWD. WITH PLENTY OF LOW LEVEL CLOUDS AND N-NWLY LOW LEVEL WINDS MAX TEMPERATURES WILL BE WELL BELOW NORMAL FOR MID MAY ON SAT. MAY HAVE A BRIEF BREAK IN THE PRECIPITATION FOR MOST OF THE AREA SAT NGT BUT ANOTHER UPPER LEVEL LOW IS FORECAST TO DROP SEWD THROUGH NRN AND ERN PORTIONS OF MO ON SUN. MORE SHOWERS ARE EXPECTED FOR AT LEAST THE NRN AND ERN PORTION OF THE AREA SUN AND SUN NGT. IT FINALLY LOOKS LIKE THE POTENTIAL FOR RAIN WILL END BY MON...BUT A PROLONGED COOL PATTERN IS EXPECTED FOR AT LEAST THE EARLY PORTION OF THE NEXT WORK WEEK WITH THE UPPER LEVEL LOW REMAINING JUST EAST OF THE FORECAST AREA. GKS && .AVIATION... /510 AM CDT FRI MAY 13 2011/ LARGE AREA OF IFR AND LIFR CIGS OVER SOUTH CENTRAL MO EXTENDS TO JUST SOUTH OF KCOU TAF SITE THIS MORNING...AND WILL LIKELY REACH FAR ENOUGH NORTH TO AFFECT KCOU BEFORE BREAKING UP AFTER SUNRISE. STRONG MID LEVEL LOW PRESSURE SYSTEM OVER EASTERN KANSAS THIS MORNING WILL MOVE EAST...SOUTHEASTWARD TODAY...AND SCATTERED SHOWERS AND THUNDERSTORMS WILL REFIRE THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. EXPECT BEST CHANCE FOR THUNDER TO BE OVER EASTERN MO...SO HAVE INCLUDED A TEMPO TSRA GROUP AT BOTH KSTL AND KSUS...WITH SHRA AT BOTH KCOU AND KUIN. ASSOCIATED SURFACE LOW WILL GRADUALLY MOVE EASTWARD EARLY THIS EVENING AND ALLOW LOWER CIGS TO MOVE INTO THE REGION ON INCREASING NW WINDS. THUNDERSTORMS WILL LIKELY DIMINISH THIS EVENING DUE TO LOSS OF DAYTIME HEATING...HOWEVER SCATTERED SHOWERS ARE EXPECTED THROUGH THE NIGHT DUE TO COLD TEMPS ALOFT. ALTHOUGH MODEL OUTPUT FORECASTS IFR CIGS TONIGHT...HAVE KEPT CIGS IN THE MVFR RANGE TO MIMIC CURRENT CIGS OVER KANSAS JUST WEST OF THE SURFACE LOW. SPECIFICS FOR KSTL...MORNING IFR AND LIFR CIGS OVER SOUTH CENTRAL MO HAVE FORMED AHEAD OF A COLD FRONT WHICH IS LOCATED BETWEEN KJLN AND KSGF. THESE ARE NOT EXPECTED TO REACH KSTL BEFORE SUNRISE...AND SUBSEQUENT MIXING SHOULD TEND TO BREAK UP THIS EARLY MORNING CLOUD FIELD. COLD MID LEVEL LOW CURRENTLY OVER SOUTHEAST KANSAS WILL MOVE EAST...SOUTHEASTWARD THROUGH THE DAY...CREATING AN INCREASINGLY UNSTABLE ATMOSPHERE. HAVE INCLUDED TEMPO TSRA WITH THIS IN MIND FOR A 3 HOUR BLOCK OF TIME. WHILE ANY TSRA THAT DO FORM WILL LIKELY DISSIPATE AFTER SUNSET...SHRA WILL REMAIN LIKELY THROUGH THE NIGHT. NW WINDS WILL INCREASE THIS EVENING AS SURFACE LOW MOVES SLOWLY EASTWARD AND SURFACE PRESSURE GRADIENT TIGHTENS. HAVE NOT GONE AS LOW AS MOS GUIDANCE ON CIGS TONIGHT...AS CURRENT CONDITIONS OVER KANSAS ON BACKSIDE OF LOW HAVE REMAINED IN THE MVFR RANGE. BROWNING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 5:34 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 534 AM CDT FRI MAY 13 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 534 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TODAY WITH A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN PORTIONS OF MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WHERE A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. GKS
In the hours before
Local storm report, May 13, 10:00 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 3 ESE MIDWAY 38.97N 92.40W
05/12/2011 M4.00 INCH BOONE MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| May 12, 7:51 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 24 min |
| May 12, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 49 min |
| May 12, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Shelby | 47 min |
| May 12, 8:41 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 49 min |
| May 12, 10:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 56 min |
| May 12, 10:50 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Washington | 40 min |
| May 13, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 41 min |
| May 13, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 51 min |
| May 13, 3:05 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 20 min |
| May 13, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 23 min |
| May 13, 4:26 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway | 4 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.